MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 BARD SOFT MESH; SURGICAL MESH
Catalog Number 0117008
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 07/11/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2004 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax meshes (right - device 1, left- device 2).Per op notes, ¿inguinal hernias were noted.A medium 3dmax mesh (device 1) was placed accordingly on the right- side and tacked to the pubic tubercle medially along coopers ligament and then up on the rectus fascia anteriorly.In likewise fashion, the left inguinal hernia was repaired with left sided 3dmax mesh (device 2).¿ on (b)(6) 2008 - patient was diagnosed with recurrent left inguinal hernia thereby underwent open repair with the implant of perfix plug (device 3).Per op notes, ¿direct hernia defect was palpable inferior to the inguinal floor just superior to the inguinal ligament.A small perfix plug (device 3) was placed, and patch was placed to reinforce the floor using sutures.¿ on (b)(6) 2014 ¿ patient was diagnosed with severe left groin pain thereby underwent open repair with the removal of meshes (device 2, 3) and implant of bard soft mesh (device 4).Per op notes, ¿the underlying previously existing mesh (device 2, 3) had torn completely away from deep space and completely balled up near the pubic tubercle was excised.A piece of bard soft mesh (device 4) was placed and secured to pubic tubercle along the shelving edge of inguinal ligament using sutures.¿ on (b)(6) 2014 ¿ patient was diagnosed with recurrent left inguinal hernia thereby underwent laparoscopic repair with the partial removal of mesh (device 4) and implant of 3dmax mesh (device 5).Per op notes, ¿abdominal wall revealed peritonealised bilateral piece of mesh.The mesh on the left side appeared more superior.The previously placed piece of mesh (device 4) was dissected from the anterior abdominal wall.A piece of left sided 3dmax mesh (device 5) was placed into left preperitoneal space and fixed medially to cooper ligament and previous mesh using tacks.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2014) is considered to be a best estimate.This mdr represents the bard soft mesh (device 4).Additional supplemental emdr's were submitted to represent the 3dmax mesh (device 2) and perfix plug (device 3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD SOFT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24455559
Report Number1213643-2026-00227
Device Sequence Number9620803
Product Code FTL
UDI-Device Identifier00801741030857
UDI-Public(01)00801741030857(17)190228(10)HUYB0355
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K052155
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number0117008
Device Lot NumberHUYB0355
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2026
Initial Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient SexFemale
Patient Weight89 KG